Alert archive / Alabama / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jan 10, 2026, 5:05 AM CST for Jefferson County, Shelby County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2026, 5:05 AM CST (11:05 UTC)
- Expired
- Jan 10, 2026, 11:09 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 6:30 AM CST | FLASH FLOOD | 1 Ssw Indian Springs Vi, AL | Cahaba valley creek at indian trail road rose into minor flood stage at 6:30 am. |
| Jan 10, 7:30 AM CST | FLASH FLOOD | 1 E Bent Brook Golf Clu, AL | Shades Creek at Greenwood rose into minor flood stage at 7:30 AM. |
| Jan 10, 10:15 AM CST | FLASH FLOOD | 2 Sw Oak Mountain Amphi, AL | Cahaba Valley creek at pelham crested in minor flood stage at 8.2 feet at 10:15 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WGUS54 KBMX 101105
FFWBMX
ALC073-117-101415-
/O.NEW.KBMX.FF.W.0002.260110T1105Z-260110T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
505 AM CST Sat Jan 10 2026
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Jefferson County in central Alabama...
Central Shelby County in central Alabama...
* Until 815 AM CST.
* At 505 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale,
Leeds, Fairfield, Fultondale, Pleasant Grove, Tarrant, Midfield,
Brighton and Indian Springs Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
3343 8661 3334 8675 3323 8689 3339 8709
FLASH FLOOD...RADAR INDICATED
$$
25/Owen3 follow-up statements
444
WGUS54 KBMX 101358
FFWBMX
ALC073-117-101515-
/O.EXT.KBMX.FF.W.0002.000000T0000Z-260110T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
758 AM CST Sat Jan 10 2026
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southeastern Jefferson County in central Alabama...
Central Shelby County in central Alabama...
* Until 915 AM CST.
* At 758 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale,
Leeds, Fairfield, Fultondale, Pleasant Grove, Tarrant, Midfield,
Brighton and Indian Springs Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
3343 8661 3334 8675 3323 8689 3339 8709
FLASH FLOOD...RADAR INDICATED
$$
86/Martin981
WGUS54 KBMX 101503
FFWBMX
ALC073-117-101715-
/O.EXT.KBMX.FF.W.0002.000000T0000Z-260110T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
903 AM CST Sat Jan 10 2026
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southeastern Jefferson County in central Alabama...
Central Shelby County in central Alabama...
* Until 1115 AM CST.
* At 903 AM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
0.5 to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Stream gages showing flood conditions are around Bessemer, Pelham
and Indian Springs. Other locations around the warned area are
showing elevated stream flows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
3343 8661 3334 8675 3323 8689 3339 8709
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
88559
WGUS74 KBMX 101709
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1109 AM CST Sat Jan 10 2026
ALC073-117-101719-
/O.CAN.KBMX.FF.W.0002.000000T0000Z-260110T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AL-Shelby AL-
1109 AM CST Sat Jan 10 2026
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JEFFERSON AND
CENTRAL SHELBY COUNTIES...
Flood waters are receding across the area, however, they will remain
elevated around small streams until early afternoon. Some locations
around Pelham, Indian Springs and Bessemer will have minor overflow
along Cahaba Valley Creek and Shades Creek. Flash Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures, if any.
A Flood Watch remains in effect until 600 PM CST Saturday for a
portion of central Alabama.
&&
LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
3343 8661 3334 8675 3323 8689 3339 8709
$$
88What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 4:51 AM CST, 14 minutes earlier. Its key messages:
- Updated at 450 AM CST SAT JAN 10 2026
- There is a Marginal to Slight Risk (levels 1/2 out of 5) of severe thunderstorms across Central Alabama today
- There is a risk of flash flooding will continue today, with areas of 1-2 inches of additional rainfall is expected. 2-4 inches will be possible in areas that see the heaviest convective banding. A Flood Watch is in effect for much of the area through 6PM Saturday.
- Temperatures will quickly fall behind the front, returning to below average to start the upcoming week.
Area forecast discussion, Jan 10, 4:51 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 451 AM CST Sat Jan 10 2026 ...New MESOSCALE UPDATE, AVIATION... .KEY MESSAGES... Updated at 450 AM CST SAT JAN 10 2026 - There is a Marginal to Slight Risk (levels 1/2 out of 5) of severe thunderstorms across Central Alabama today - There is a risk of flash flooding will continue today, with areas of 1-2 inches of additional rainfall is expected. 2-4 inches will be possible in areas that see the heaviest convective banding. A Flood Watch is in effect for much of the area through 6PM Saturday. - Temperatures will quickly fall behind the front, returning to below average to start the upcoming week. && .MESOSCALE UPDATE FOR TORNADO WATCH... Issued at 450 AM CST SAT JAN 10 2026 Looking at the observations and velocity on local radars the pseudo warm front boundary is roughly along a line from Tuscaloosa to Pelham, to Anniston. It will continue to lift to the north and northeast as the morning progresses. There have been some brief rotations as cells move along and north of this boundary, we will need to continue to monitor this area, thus the northern extent of the watch. Further to the west we can see the front itself beginning to catch up to the pre-frontal trough that the current warnings in Mississippi are lining up on. The low level jet is increasing right now as the system begins to push east and east- northeast. Look for this uptick in activity to continue over the next few hours. Southwestern Alabama will really see the uptick after 5 AM. && .DISCUSSION... (Sunday through next Saturday) Issued at 1132 PM CST FRI JAN 9 2026 The slow-moving frontal boundary will continue to push southeastward this morning through the early afternoon. This will lead to widespread rain and a few thunderstorms. The main concern will be any banding of heavier rainfall over areas that have already seen quite a bit of rain from Friday. These areas will be watched for potential flash flooding. The severe threat is very limited as instability remains negligible. With the persistent rainfall over the area, it may be hard for instability recovery by this afternoon. With that said, there's a low chance for a strong storm or two before the front moves out of our area. The front will be southeast of our area by Saturday evening, marking a sharp drop in temperatures on Sunday. Daytime highs on Sunday will generally be in the mid 40 across the northern counties to the mid 50s across the southern counties, nearly 20 degrees cooler than the past couple of days. High pressure builds in Sunday through at least Wednesday of next week with northwesterly flow aloft. This will keep Central AL rain- free for the first half of the week. A shortwave may swing through Wednesday night into early Thursday leading to low (15%) chance of rain, but guidance varies on the coverage of this. With a persistent dry air mass in place for the first half of the week, I might lean on the drier side of the solutions at this point. Otherwise, cooler temperatures appear to persist through the end of the week. 25/Owen && .AVIATION... (12Z TAFS) Issued at 450 AM CST SAT JAN 10 2026 Messy conditions expected through the next 18 hours with IFR conditions through at least the afternoon in the southeast. A slow-moving front will continue to move southeastward through the region. This will lead to persistent rainfall with period of heavy rainfall. In between the rain showers, low CIGs can also be expected to persist. Conditions will gradually improve between 00-06z as the front pushes to our southeast and drier air builds in. 16 && .FIRE WEATHER... Widespread rain should taper off by Saturday evening across the region with cooler and drier air building in behind the cold front for Sunday through much of next week. MinRHs will drop into the 30% range, especially across the southern half of the area, through roughly mid-week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 34 47 23 / 100 10 0 0 Anniston 69 36 48 25 / 100 10 0 0 Birmingham 66 37 47 27 / 100 10 0 0 Tuscaloosa 67 37 51 27 / 90 0 0 0 Calera 70 36 51 26 / 100 10 0 0 Auburn 71 41 52 29 / 80 30 0 0 Montgomery 74 40 53 28 / 90 20 0 0 Troy 75 42 55 28 / 80 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for the following counties: Autauga-Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay- Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-Hale- Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Randolph-Shelby-St. Clair-Sumter-Talladega- Tallapoosa-Tuscaloosa-Walker-Winston. && DISCUSSION...25/Owen AVIATION...16
In the hours before
Special weather statement, Jan 9, 11:39 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1139 PM CST Fri Jan 9 2026
ALZ040>042-100630-
Autauga AL-Lowndes AL-Dallas AL-
1139 PM CST Fri Jan 9 2026
...STRONG THUNDERSTORMS WILL IMPACT AUTAUGA...NORTHERN LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES THROUGH 1230 AM CST...
At 1139 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Billingsley to near Gardner Island to near
Belknap. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prattville, Mosses, Hayneville, Autaugaville, White Hall,
Gordonville, Billingsley, Lowndesboro, Benton, Booth, Mulberry,
Marbury, Vida Junction, Autauga County Airport, Manack, Robert F.
Henry Lock And Dam, New Prospect, Collirene, Dawson Mill, and
Carlowville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3208 8708 3240 8682 3266 8682 3266 8672
3271 8671 3271 8642 3241 8641 3240 8644
3241 8646 3238 8646 3236 8649 3234 8650
3234 8648 3233 8647 3231 8649 3228 8648
3227 8645 3218 8651
TIME...MOT...LOC 0539Z 253DEG 23KT 3261 8679 3238 8679 3212 8701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jan 10, 4:21 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
421 AM CST Sat Jan 10 2026
ALZ041-043-044-101045-
Autauga AL-Montgomery AL-Elmore AL-
421 AM CST Sat Jan 10 2026
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL AUTAUGA...
SOUTHWESTERN ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 445
AM CST...
At 421 AM CST, Doppler radar was tracking a strong thunderstorm over
Prattville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Montgomery, Prattville, Millbrook, Wetumpka, Elmore,
Coosada, Deatsville, Hunter, Montgomery Zoo, Boylston, Bob Woodruff
Lake, Autauga County Airport, Maxwell Air Force Base, Blue Ridge,
Jordan Lake, Wetumpka Municipal Airport, Jordan Dam, Wallsboro,
Speigner, and Tallapoosa Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 AM CST for central,
south central and east central Alabama.
&&
LAT...LON 3234 8646 3249 8656 3266 8625 3248 8608
TIME...MOT...LOC 1021Z 240DEG 31KT 3245 8645
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:04 PM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Perry | 6 hr |
| Jan 9, 11:39 PM CST | Special Weather Statement | BMX | Autauga | 51 min |
| Jan 10, 4:21 AM CST | Special Weather Statement | BMX | Elmore | 24 min |
| Jan 10, 4:31 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 6 hr |
| Jan 10, 5:37 AM CST | Areal Flood Advisory | BMX | Calhoun, Etowah, Jefferson, St. Clair, Shelby, Talladega | 7 hr |
| Jan 10, 6:17 AM CST | Special Weather Statement | BMX | Calhoun | 28 min |
| Jan 10, 6:18 AM CST | Special Weather Statement | BMX | Hale | 42 min |
| Jan 10, 6:43 AM CST | Special Weather Statement | BMX | Perry | 47 min |
| Jan 10, 6:54 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 44 min |
| Jan 10, 7:05 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Shelby | 40 min |
| Jan 10, 7:26 AM CST | Areal Flood Advisory | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 2 hr |
| Jan 10, 7:32 AM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 4 hr |
| Jan 10, 7:36 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 54 min |
| Jan 10, 7:42 AM CST | Areal Flood Advisory | BMX | Hale, Marengo | 4 hr |
| Jan 10, 7:44 AM CST | Special Weather Statement | BMX | Chilton, Coosa, Talladega | 46 min |
| Jan 10, 8:09 AM CST | Flash Flood Warning | BMX | St. Clair, Shelby, Talladega | 2 hr |
| Jan 10, 8:15 AM CST | Areal Flood Advisory | BMX | Chilton | 4 hr |
| Jan 10, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes, Perry | 48 min |
| Jan 10, 8:32 AM CST | Special Weather Statement | BMX | Clay, Coosa, Randolph, Tallapoosa | 58 min |
| Jan 10, 8:54 AM CST | Areal Flood Advisory | BMX | Calhoun, Cherokee | 3 hr |
| Jan 10, 8:59 AM CST | Tornado Warning | BMX | Autauga, Elmore | 32 min |
| Jan 10, 9:01 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Lowndes, Macon and 2 more | 44 min |
| Jan 10, 9:12 AM CST | Special Weather Statement | BMX | Lowndes | 48 min |
| Jan 10, 9:25 AM CST | Special Weather Statement | BMX | Chambers, Randolph | 50 min |
| Jan 10, 9:39 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Macon, Montgomery, Russell and 1 more | 51 min |
| Jan 10, 9:42 AM CST | Special Weather Statement | BMX | Bullock, Montgomery | 48 min |
| Jan 10, 10:21 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell | 39 min |
| Jan 10, 10:36 AM CST | Special Weather Statement | BMX | Bullock | 24 min |
Nearby
Flash Flood Warnings in Alabama, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.